Alert archive / Maine / Gale Warnings in 2011
Gale Warning 25, NWS Gray, ME
NWS Gray, ME issued this gale warning at May 8, 2011, 3:07 PM EDT. It took effect at May 9, 2011, 12:00 PM EDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2011, 3:07 PM EDT (19:07 UTC)
- In effect from
- May 9, 2011, 12:00 PM EDT
- Expired
- May 10, 2011, 9:03 AM EDT
- In force
- 21 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
157 WHUS71 KGYX 081907 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 307 PM EDT SUN MAY 8 2011 ...GALE WARNING FOR LATE MONDAY THROUGH TUESDAY... .HIGH PRESSURE BUILDING SOUTH FROM CANADA WILL COMBINE WITH INTENSIFYING LOW PRESSURE SOUTH OF NOVA SCOTIA TO PRODUCE A STRONG NORTH FLOW OVER THE WATERS LATE MONDAY THROUGH TUESDAY. ANZ150>154-091015- /O.NEW.KGYX.GL.W.0025.110509T2200Z-110510T2200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 307 PM EDT SUN MAY 8 2011 ...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM MONDAY TO 6 PM EDT TUESDAY. * WINDS: NORTH WINDS WILL INCREASE 15 TO 25 KT ON MONDAY WITH GUSTS TO 35 KT BY LATE IN THE DAY. WINDS WILL PERSIST THROUGH TUESDAY AFTERNOON BEFORE DIMINISHING TUESDAY EVENING. * SEAS: SEAS WILL BUILD 5 TO 9 FEET MONDAY NIGHT INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
5 follow-up statements
010 WHUS71 KGYX 090731 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 331 AM EDT MON MAY 9 2011 ...STRONG NORTHERLY WINDS THROUGH TUESDAY... STRENGTHENING LOW PRESSURE EAST OF CAPE COD WILL BRING NORTHERLY WINDS TO THE GULF OF MAINE TODAY. HIGH PRESSURE OVER SOUTHERN CANADA WILL INCREASE THE PRESSURE GRADIENT ACROSS THE AREA...LEADING TO STRONGER WIND SPEEDS TODAY INTO TUESDAY. GALE CONDITIONS ARE POSSIBLE OVER THE OPEN WATERS...WITH THE STRONGEST WINDS AND HIGHEST SEAS FURTHEST FROM SHORE. ANZ151-153-092245- /O.CAN.KGYX.GL.W.0025.110509T2200Z-110510T2200Z/ /O.NEW.KGYX.SC.Y.0050.110509T1200Z-110510T1600Z/ PENOBSCOT BAY-CASCO BAY- 331 AM EDT MON MAY 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO NOON EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO NOON EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH WINDS WILL INCREASE TO 15 TO 20 KT WITH GUSTS TO 30 KT. STRONG WINDS WILL CONTINUE THROUGH EARLY TUESDAY. * SEAS: 4 TO 6 FT WAVES ARE EXPECTED BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ150-152-154-092245- /O.EXT.KGYX.GL.W.0025.110509T1600Z-110510T1600Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 331 AM EDT MON MAY 9 2011 ...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO NOON EDT TUESDAY... THE GALE WARNING IS NOW IN EFFECT FROM NOON TODAY TO NOON EDT TUESDAY. * WINDS: NORTH WINDS WILL INCREASE TO 15 TO 25 KT WITH GUSTS TO 35 KT LATER TODAY. STRONG WINDS WILL CONTINUE THROUGH EARLY TUESDAY. * SEAS: WAVES WILL BUILD TO 5 TO 9 FT BY TONIGHT...WITH THE HIGHEST WAVE HEIGHTS FURTHER FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
232 WHUS71 KGYX 091342 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 942 AM EDT MON MAY 9 2011 ...STRONG NORTH NORTHEAST WINDS THROUGH TUESDAY... STRENGTHENING LOW PRESSURE EAST OF CAPE COD WILL BRING NORTH NORTHEAST WINDS TO THE GULF OF MAINE TODAY THROUGH TUESDAY. THE STRONGEST WINDS WILL BE OUTSIDE THE BAYS WHERE A GALE WARNING IS IN EFFECT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS. ANZ150-152-154-100500- /O.CON.KGYX.GL.W.0025.110509T1600Z-110510T1600Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 942 AM EDT MON MAY 9 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TUESDAY. * WINDS: NORTH NORTHEAST WINDS WILL GUST TO 35 TO 40 KNOTS THIS AFTERNOON THROUGH MIDDAY TUESDAY. * SEAS: WAVES WILL BUILD TO 5 TO 9 FT BY TONIGHT...WITH THE HIGHEST WAVE HEIGHTS FURTHER FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-100500- /O.CON.KGYX.SC.Y.0050.000000T0000Z-110510T1600Z/ PENOBSCOT BAY-CASCO BAY- 942 AM EDT MON MAY 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TUESDAY. * WINDS: NORTH NORTHEAST WINDS WILL GUST 25 TO 30 KNOTS THROUGH MIDDAY TUESDAY. SOME GUSTS MAY REACH 35 KNOTS OVER PENOBSCOT BAY. * SEAS: 4 TO 6 FT WAVES ARE EXPECTED BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
574 WHUS71 KGYX 091920 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 320 PM EDT MON MAY 9 2011 ...STRONG NORTH NORTHEAST WINDS THROUGH TUESDAY... A LARGE LOW PRESSURE SYSTEM OVER THE WESTERN ATLANTIC WILL CONTINUE STRONG NORTH NORTHEAST WINDS OVER THE GULF OF MAINE THROUGH TUESDAY. THE STRONGEST WINDS WILL BE OUTSIDE THE BAYS WHERE A GALE WARNING IS IN EFFECT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS. ANZ150-152-154-101100- /O.EXT.KGYX.GL.W.0025.000000T0000Z-110511T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 320 PM EDT MON MAY 9 2011 ...GALE WARNING NOW IN EFFECT UNTIL 8 PM EDT TUESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 8 PM EDT TUESDAY. * WINDS: NORTH NORTHEAST WINDS WILL GUST TO 40 KNOTS THROUGH TUESDAY. * SEAS: WAVES WILL BUILD TO 5 TO 10 FT TONIGHT AND TUESDAY... WITH THE HIGHEST WAVES FURTHER FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-101100- /O.EXT.KGYX.SC.Y.0050.000000T0000Z-110511T0000Z/ PENOBSCOT BAY-CASCO BAY- 320 PM EDT MON MAY 9 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT TUESDAY. * WINDS: NORTH NORTHEAST WINDS WILL OCCASIONALLY GUST 30 TO 35 KNOTS THROUGH TUESDAY. * SEAS: 3 TO 7 FT WAVES ARE EXPECTED TONIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
765 WHUS71 KGYX 100804 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 404 AM EDT TUE MAY 10 2011 ANZ152-154-101500- /O.EXT.KGYX.GL.W.0025.000000T0000Z-110510T1500Z/ PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 404 AM EDT TUE MAY 10 2011 ...GALE WARNING NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-101500- /O.EXT.KGYX.GL.W.0025.000000T0000Z-110510T1700Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- 404 AM EDT TUE MAY 10 2011 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-101500- /O.CON.KGYX.SC.Y.0050.000000T0000Z-110511T0000Z/ PENOBSCOT BAY-CASCO BAY- 404 AM EDT TUE MAY 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
520 WHUS71 KGYX 101303 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 903 AM EDT TUE MAY 10 2011 ANZ152-154-110415- /O.CAN.KGYX.GL.W.0025.000000T0000Z-110510T1500Z/ /O.EXB.KGYX.SC.Y.0050.000000T0000Z-110511T1000Z/ PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 903 AM EDT TUE MAY 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHEAST WINDS 20 TO 25 KT WITH GUSTS TO 30 KT. * SEAS: 7 TO 10 FT...SUBSIDING TO 5 TO 8 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ150-110415- /O.CAN.KGYX.GL.W.0025.000000T0000Z-110510T1700Z/ /O.EXB.KGYX.SC.Y.0050.000000T0000Z-110511T1000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- 903 AM EDT TUE MAY 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHEAST WINDS 20 TO 25 KT WITH A FEW GUSTS TO 35 KT. * SEAS: 6 TO 9 FT...SUBSIDING TO 5 TO 7 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-153-110415- /O.EXT.KGYX.SC.Y.0050.000000T0000Z-110511T1000Z/ PENOBSCOT BAY-CASCO BAY- 903 AM EDT TUE MAY 10 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY. * WINDS: NORTHEAST WINDS 20 TO 25 KT WITH GUSTS TO 30 KT. * SEAS: 4 TO 6 FT...SUBSIDING TO 2 TO 4 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at May 8, 3:20 AM EDT, 11 hours 47 minutes earlier.
Area forecast discussion, May 8, 3:20 AM EDT, 11 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 320 AM EDT SUN MAY 8 2011 .SYNOPSIS... HIGH PRESSURE WILL SLOWLY BUILD IN FROM THE NORTH AS LOW PRESSURE LINGERS SOUTH OF NOVA SCOTIA TODAY. LOW PRESSURE WILL STRENGTHEN OVER THE NORTH ATLANTIC AND MEANDER AROUND OFFSHORE FOR THE NEXT SEVERAL DAYS. THIS WILL KEEP CLOUDS AND A CHANCE FOR RAIN ESPECIALLY NEAR THE COAST. HIGH PRESSURE BUILDS OVERHEAD LATE IN THE WEEK...PUSHING LOW PRESSURE FURTHER OUT TO SEA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AN UPPER LEVEL LOW IS NOW SPINNING OVER CAPE COD...GENERATING CONVECTION OFFSHORE AND PULLING MOISTURE NORTHWEST INTO NEW HAMPSHIRE AND MAINE. THIS LOW WILL BRING CLOUDS AND A CHANCE OF RAIN SHOWERS...MAINLY ALONG THE COAST...AS IT MOVES VERY SLOWLY SOUTHEAST TODAY. THERE WILL BE ENOUGH ELEVATED INSTABILITY WITH 500MB TEMPS AROUND -20C TO INCLUDE THUNDER IN THE FORECAST FOR THIS AFTERNOON AND EVENING. WARM WEATHER WILL CONTINUE WITH HIGH TEMPERATURES IN THE UPPER 50S NORTH TO MID 60S SOUTH. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... RAIN CHANCES WILL DIMINISH TONIGHT AS THE UPPER LOW SHIFTS FARTHER AWAY. THE SYSTEM WILL THEN STALL AS IT GETS CAUGHT UP IN A DEEPENING OMEGA BLOCK. STILL...SKIES WILL REMAIN CLOUDY HELPING TO KEEP OVERNIGHT LOWS IN THE UPPER 30S NORTH TO MID TO UPPER 40S SOUTH. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS UPPER LEVEL LOW PRESSURE BECOMES CUT OFF OVER THE NORTH ATLANTIC EAST OF CAPE COD...SURFACE LOW PRESSURE STRENGTHENS AND GETS PULLED BACK TO THE NORTHWEST BY MONDAY. ALTHOUGH STILL WELL OUT TO SEA...IT MAY BE ABLE TO SPREAD A BAND OF RAIN PARTICULARLY ALONG THE COAST OF NORTHERN NEW ENGLAND. CLOUDS AND A MOIST FLOW FROM THE NORTH ATLANTIC WILL KEEP TEMPERATURES COOL. COULD SEE CLOUDS AND SHOWERS LINGER INTO TUESDAY AS WELL...BUT BY WEDNESDAY SURFACE HIGH PRESSURE BECOMES MORE DOMINANT AS UPPER RIDGING MOVES EAST AND SUBSIDENCE ALOFT BRINGS ANY LINGERING RAIN TO AN END. TEMPERATURES WARM UP A BIT AS CLOUDS BREAK UP AND UPPER RIDGING PROGRESSES OVERHEAD BY THURSDAY. THEN A LARGE UPPER TROUGH OVER THE CENTER OF THE COUNTRY BEGINS TO MOVE TOWARD NORTHERN NEW ENGLAND ON FRIDAY. IT MAY BECOME CUT OFF AND LINGER OVER THE OHIO VALLEY THROUGH THE WEEKEND...WHICH WILL KEEP TEMPERATURES COOL WITH AN EASTERLY ONSHORE FLOW...BUT MAY NOT NECESSARILY BRING RAIN. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... SHORT TERM...CONDITIONS ARE VFR FOR THE MOST PART ALTHOUGH STRATUS HAS DEVELOPED NEAR PORTLAND AND WILL LIKELY OCCUR AT ALL TAF SITES BEFORE DAYBREAK. EXPECTING CIGS TO BE PREVAILING VFR WITH A TEMPO GROUP FOR MVFR OR LOWER THIS MORNING. VFR CEILINGS WILL LINGER AROUND FL050 TODAY. LIGHT NORTH WINDS WILL VEER TO THE ENE ALONG THE COAST WITH SPEEDS AT OR BELOW 10 KT...ELSEWHERE WINDS WILL BE LIGHT AND NORTHERLY. LONG TERM...MAY SEE IFR CEILINGS AND VISIBILITIES AT TIMES MONDAY THROUGH WEDNESDAY PARTICULARLY ALONG THE COAST. OTHERWISE GENERALLY MVFR OR VFR CONDITIONS EXPECTED. && .MARINE... SHORT TERM...WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA AS LOW PRESSURE EDGES AWAY FROM THE COAST. LONG TERM...AS LOW PRESSURE STRENGTHENS OFFSHORE...NORTH TO NORTHEAST WINDS WILL STRENGTHEN ON MONDAY AND TUESDAY. WILL LIKELY NEED A SMALL CRAFT ADVISORY DURING THESE TIMES...AS WAVE HEIGHTS WILL ALSO INCREASE TO 6 TO 9 FT IN THE OUTER WATERS. THERE IS A LOW PROBABILITY FOR GALE FORCE WINDS AS WELL FOR THE OUTER WATERS DURING THIS TIME. && .FIRE WEATHER... ANOTHER MOIST DAY IN STORE FOR NEW ENGLAND WITH PLENTY OF CLOUDS AND A CHANCE OF SHOWERS OVER SOUTHERN SECTIONS. MINIMUM RH VALUES WILL BE 40% OR BETTER WITH HIGH TEMPERATURES REACHING THE UPPER 50S NORTH TO MID 60S SOUTH. WINDS WILL BE LIGHT. THESE FACTORS AS WELL AS THE CURRENT GREEN UP WILL KEEP FIRE WEATHER CONCERNS TO A MINIMUM. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && HANES/KIMBLE
Hazardous weather outlook, May 8, 3:25 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 325 AM EDT SUN MAY 8 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-090730- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 325 AM EDT SUN MAY 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-090730- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 325 AM EDT SUN MAY 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES ARE POSSIBLE ESPECIALLY OVER THE OUTER WATERS MONDAY AND TUESDAY AS LOW PRESSURE STRENGTHENS OFFSHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 8, 1:25 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 125 PM EDT SUN MAY 8 2011 MEZ012-018-019-023-024-NHZ003>010-013-014-082200- SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK- COASTAL CUMBERLAND-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON... BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND... SOUTH PORTLAND...WESTBROOK...LITTLETON...NORTH CONWAY...LEBANON... HANOVER...PLYMOUTH...WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT... CHARLESTOWN...CONCORD...HOOKSETT...LACONIA...MEREDITH... ROCHESTER...DOVER...SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON 125 PM EDT SUN MAY 8 2011 ...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWEST MAINE AND CENTRAL AND SOUTHEAST NEW HAMPSHIRE THIS AFTERNOON... EARLY THIS AFTERNOON WEATHER RADAR SHOWED SCATTERED SHOWERS DEVELOPING AND MOVING SLOWLY TO THE SOUTH AROUND 10 MPH ACROSS CENTRAL AND SOUTHEAST NEW HAMPSHIRE AND SOUTHWEST MAINE. SOME SHOWERS WILL DEVELOP INTO THUNDERSTORMS WITH BRIEF HEAVY RAIN AND SMALL HAIL POSSIBLE THROUGH 6 PM.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.